Zoloft experience w/ weight and weaning

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SusieQue
New Member


Date Joined Jun 2008
Total Posts : 2
   Posted 6/11/2008 8:45 PM (GMT -7)   
I wanted to post to another thread about Zoloft but, it was too long and was closed because of that.

I have had years of experience using Zoloft. I was very thin when I started Zoloft about 15 years ago. Right after I started taking it, I started gaining a lot of weight. It mostly goes to my mid-section which is the worst place to gain for health reasons. Maybe that is just me though. I could never loose the weight while on Zoloft and had never been that heavy before in my life. In all, I gained about 65 lbs.

All the doctors said it was not the Zoloft but, I know differently. about a year or two ago, I weaned myself off of the Zoloft and was losing 5 lbs/month easily. I was just eating small portions and exercising with hand weights for 10 minutes about 3 or 4 times / week. It was easy to lose the weight. Then I was under stress when my folks passed and I needed to go back on the Zoloft. I started back on 50 mg/day and the weight loss stopped. The weight went up five lbs and I couldn’t loose it. Recently, there was more stress in my life and had to increase the dosage to 100 mg/day. That was just a couple of weeks ago and I can feel my stomach getting bigger and the weight has increased slightly. I have a personal trainer now so I am exercising more than ever and still gaining.

How I weaned myself off Zoloft: I did it very slowly. I was on 200 mg/day at first. I tried going off cold turkey and I found myself extremely angry. So, I decided to cut down gradually. At first I went down 25 mg/day doing that for several weeks at a time. It was still too fast. Then I read to do is slower so, I went down 12 mg/day. So it was about ½ of a quarter tab that I was cutting off my 100 mg pill. That worked much better. I noticed the same symptoms every time I decreased the dosage. But at that rate it was manageable. I was also using acupressure for emotional healing at that time. about every 5 weeks I was able to lower the dosage another 12 mg until I was completely off the drug.

I will definitely get off of Zoloft when I get things under control. The weight is causing health concerns for me.

Good luck on your journey! I hope this can help someone.

thirstyforchrist
Regular Member


Date Joined Jun 2008
Total Posts : 416
   Posted 6/11/2008 8:54 PM (GMT -7)   
Good luck with the Zoloft thing. My mom seemed to have that problem with that medication. Have you tried Lexapro? When I was on that I lost weight very easily. I'm on Paxil now and it has had the same easy weight loss effect. Maybe you could ask your MD about those. Hope things go well for you!

SusieQue
New Member


Date Joined Jun 2008
Total Posts : 2
   Posted 6/11/2008 9:00 PM (GMT -7)   
Thanks for the suggestion. I have tried Paxil and it doesn’t work for me. Maybe the Lexapro will be worth at try.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:05 PM (GMT -7)
There are a total of 2,735,179 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
261 Guest(s), 8 Registered Member(s) are currently online.  Details
Mews2much, bluelyme, NM12, Girlie, Jaybee&GG, Kvo, Broncofan18, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer